Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 45, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jun 24, 2016, 3:43 PM CDT. It took effect at Jun 25, 2016, 4:00 PM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2016, 3:43 PM CDT (20:43 UTC)
- In effect from
- Jun 25, 2016, 4:00 PM CDT
- Expired
- Jun 26, 2016, 9:00 AM CDT
- In force
- 17 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
280 WHUS73 KGRB 242043 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 343 PM CDT FRI JUN 24 2016 ...GUSTY SOUTH WINDS AND BUILDING WAVES EXPECTED ON SATURDAY AFTERNOON... .GUSTY SOUTH WINDS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT. THE PERSISTENT SOUTHERLY FLOW WILL BUILD LARGE WAVES... ESPECIALLY ON LAKE MICHIGAN SATURDAY AFTERNOON AND SATURDAY NIGHT. THE GUSTY WINDS AND BUILDING WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. LMZ521-522-250445- /O.NEW.KGRB.SC.Y.0045.160625T2100Z-160626T0500Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 343 PM CDT FRI JUN 24 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SATURDAY TO MIDNIGHT CDT SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO MIDNIGHT CDT SATURDAY NIGHT. * WINDS...SOUTH INCREASING TO 15 TO 25 KTS SATURDAY AFTERNOON AND CONTINUING INTO SATURDAY NIGHT. WINDS WILL VEER TO THE SOUTHWEST AT 10 TO 20 KTS SATURDAY NIGHT. * WAVES...BUILDING TO 2 TO 4 FT ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541-250445- /O.NEW.KGRB.SC.Y.0045.160625T2100Z-160626T1400Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- 343 PM CDT FRI JUN 24 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 9 AM CDT SUNDAY. * WINDS...SOUTH INCREASING TO 15 TO 25 KTS SATURDAY AFTERNOON AND CONTINUING INTO SATURDAY NIGHT. WINDS WILL VEER TO THE SOUTHWEST AT 10 TO 20 KTS OVERNIGHT SATURDAY INTO SUNDAY MORNING. * WAVES...BUILDING TO 2 TO 4 FT ON SATURDAY AFTERNOON THEN TO 3 TO 6 FT SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
6 follow-up statements
343 WHUS73 KGRB 250151 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 851 PM CDT FRI JUN 24 2016 ...GUSTY SOUTH WINDS AND BUILDING WAVES EXPECTED SATURDAY AFTERNOON... .GUSTY SOUTH WINDS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT SATURDAY AFTERNOON. THE PERSISTENT SOUTHERLY FLOW WILL BUILD LARGE WAVES...ESPECIALLY ON LAKE MICHIGAN SATURDAY AFTERNOON AND SATURDAY NIGHT. THE GUSTY WINDS AND BUILDING WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. LMZ521-522-251000- /O.CON.KGRB.SC.Y.0045.160625T2100Z-160626T0500Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 851 PM CDT FRI JUN 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY TO MIDNIGHT CDT SATURDAY NIGHT... * WINDS...SOUTH INCREASING TO 15 TO 25 KTS SATURDAY AFTERNOON AND CONTINUING INTO SATURDAY NIGHT. WINDS WILL VEER TO THE SOUTHWEST AT 10 TO 20 KTS SATURDAY NIGHT. * WAVES...BUILDING TO 2 TO 4 FT ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541-251000- /O.CON.KGRB.SC.Y.0045.160625T2100Z-160626T1400Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- 851 PM CDT FRI JUN 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY TO 9 AM CDT SUNDAY... * WINDS...SOUTH INCREASING TO 15 TO 25 KTS SATURDAY AFTERNOON AND CONTINUING INTO SATURDAY NIGHT. WINDS WILL VEER TO THE SOUTHWEST AT 10 TO 20 KTS OVERNIGHT SATURDAY INTO SUNDAY MORNING. * WAVES...BUILDING TO 2 TO 4 FT ON SATURDAY AFTERNOON THEN TO 3 TO 6 FT SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
501 WHUS73 KGRB 250825 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 325 AM CDT SAT JUN 25 2016 ...GUSTY SOUTH WINDS AND BUILDING WAVES EXPECTED THIS AFTERNOON INTO TONIGHT... .GUSTY SOUTH WINDS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON. THE PERSISTENT SOUTHERLY FLOW WILL BUILD LARGE WAVES...ESPECIALLY ON LAKE MICHIGAN THIS AFTERNOON AND TONIGHT. THE GUSTY WINDS AND BUILDING WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. LMZ521-522-251630- /O.CON.KGRB.SC.Y.0045.160625T2100Z-160626T0500Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 325 AM CDT SAT JUN 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT... * WINDS...SOUTH INCREASING TO 15 TO 25 KTS BY THIS AFTERNOON AND CONTINUE INTO TONIGHT. WINDS WILL VEER TO THE SOUTHWEST AT 10 TO 20 KTS OVERNIGHT. * WAVES...BUILDING TO 2 TO 4 FT BY LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541-251630- /O.CON.KGRB.SC.Y.0045.160625T2100Z-160626T1400Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- 325 AM CDT SAT JUN 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM CDT SUNDAY... * WINDS...SOUTH INCREASING TO 15 TO 25 KTS THIS AFTERNOON AND CONTINUE INTO TONIGHT. WINDS WILL VEER TO THE SOUTHWEST AT 10 TO 20 KTS OVERNIGHT INTO SUNDAY MORNING. * WAVES...BUILDING TO 2 TO 4 FT THIS AFTERNOON THEN TO 3 TO 5 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
924 WHUS73 KGRB 251658 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1158 AM CDT SAT JUN 25 2016 ...GUSTY SOUTH WINDS AND BUILDING WAVES EXPECTED THIS AFTERNOON INTO TONIGHT... .GUSTY SOUTH WINDS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON. THE PERSISTENT SOUTHERLY FLOW WILL BUILD LARGE WAVES...ESPECIALLY ON LAKE MICHIGAN THIS AFTERNOON AND TONIGHT. THE GUSTY WINDS AND BUILDING WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. LMZ521-522-260100- /O.CON.KGRB.SC.Y.0045.160625T2100Z-160626T0500Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 1158 AM CDT SAT JUN 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT... * WINDS...SOUTH INCREASING TO 15 TO 25 KTS BY THIS AFTERNOON AND CONTINUE INTO TONIGHT. WINDS WILL VEER TO THE SOUTHWEST AT 10 TO 20 KTS OVERNIGHT. * WAVES...BUILDING TO 2 TO 4 FT BY LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541-260100- /O.CON.KGRB.SC.Y.0045.160625T2100Z-160626T1400Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1158 AM CDT SAT JUN 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM CDT SUNDAY... * WINDS...SOUTH INCREASING TO 15 TO 25 KTS THIS AFTERNOON AND CONTINUE INTO TONIGHT. WINDS WILL VEER TO THE SOUTHWEST AT 10 TO 20 KTS OVERNIGHT INTO SUNDAY MORNING. * WAVES...BUILDING TO 2 TO 4 FT THIS AFTERNOON THEN TO 3 TO 5 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AK
900 WHUS73 KGRB 252053 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 353 PM CDT SAT JUN 25 2016 ...GUSTY SOUTH WINDS AND LARGE WAVES EXPECTED THIS AFTERNOON INTO TONIGHT... .GUSTY SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT ARE EXPECTED THIS AFTERNOON INTO TONIGHT. THE PERSISTENT SOUTHERLY FLOW WILL PRODUCE LARGE WAVES...ESPECIALLY ON LAKE MICHIGAN LATE THIS AFTERNOON AND TONIGHT. THE GUSTY WINDS AND LARGE WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. LMZ521-522-260500- /O.CON.KGRB.SC.Y.0045.160625T2100Z-160626T0500Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 353 PM CDT SAT JUN 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WINDS...SOUTH 15 TO 25 KTS THROUGH TONIGHT. WINDS WILL VEER TO THE SOUTHWEST AT 10 TO 20 KTS OVERNIGHT INTO SUNDAY MORNING. * WAVES...2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541-260500- /O.CON.KGRB.SC.Y.0045.160625T2100Z-160626T1400Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- 353 PM CDT SAT JUN 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT SUNDAY... * WINDS...SOUTH 15 TO 25 KTS THROUGH TONIGHT. WINDS WILL VEER TO THE SOUTHWEST AT 10 TO 20 KTS WITH GUSTS TO 25 KTS OVERNIGHT INTO SUNDAY MORNING. * WAVES...2 TO 4 FT THIS AFTERNOON BUILDING TO 3 TO 5 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
436 WHUS73 KGRB 260238 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 938 PM CDT SAT JUN 25 2016 ...GUSTY SOUTH WINDS AND LARGE WAVES EXPECTED THIS EVENING AND OVERNIGHT... .GUSTY SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT ARE EXPECTED TONIGHT. THE PERSISTENT SOUTHERLY FLOW WILL PRODUCE LARGE WAVES...ESPECIALLY ON LAKE MICHIGAN. THE GUSTY WINDS AND LARGE WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. LMZ521-522-260500- /O.CON.KGRB.SC.Y.0045.000000T0000Z-160626T0500Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 938 PM CDT SAT JUN 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WINDS...SOUTH 15 TO 25 KTS THROUGH TONIGHT. WINDS WILL VEER TO THE SOUTHWEST AT 10 TO 20 KTS OVERNIGHT INTO SUNDAY MORNING. * WAVES...2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541-261045- /O.CON.KGRB.SC.Y.0045.000000T0000Z-160626T1400Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- 938 PM CDT SAT JUN 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT SUNDAY... * WINDS...SOUTH 15 TO 25 KTS THROUGH TONIGHT. WINDS WILL VEER TO THE SOUTHWEST AT 10 TO 20 KTS WITH GUSTS TO 25 KTS OVERNIGHT INTO SUNDAY MORNING. * WAVES...3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
091 WHUS73 KGRB 260844 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 344 AM CDT SUN JUN 26 2016 ...GUSTY SOUTH WINDS AND LARGE WAVES EXPECTED THROUGH THIS MORNING... .GUSTY SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT ARE EXPECTED THROUGH THIS MORNING. THE PERSISTENT SOUTHERLY FLOW WILL PRODUCE LARGE WAVES...ESPECIALLY ON LAKE MICHIGAN. THE GUSTY WINDS AND LARGE WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. LMZ541-261400- /O.CON.KGRB.SC.Y.0045.000000T0000Z-160626T1400Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- 344 AM CDT SUN JUN 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WINDS...SOUTH 15 TO 25 KTS THROUGH EARLY THIS MORNING. THEN WINDS WILL VEER TO THE SOUTHWEST AT 10 TO 20 KTS. * WAVES...3 TO 5 FT...EASING TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 24, 2:40 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 24, 2:40 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 240 PM CDT FRI JUN 24 2016 Forecast discussion for routine afternoon forecast issuance .SYNOPSIS... Issued at 232 PM CDT Fri Jun 24 2016 Thunderstorms, some possibly severe, tomorrow evening and tomorrow night. Then quieter weather next week. The large scale pattern across NOAM is composed of a strong subtropical ridge stretched out across the southern CONUS and a strong band of westerlies to the north. The longwave ridge position is over the west with a trough in the east, though amplitude is currently low. Unseasonably strong upper system migrating eastward within the main westerlies will track across the northern U.S. and southern Canada the few days, then a portion of the energy within that system will dig southeast toward New England, re-energizing the eastern NOAM upper trough. That will be accompanied by reamplification of the western ridge, and result in the reformation of a closed upper anticyclone over the Intermountain West. Temperatures will start out above seasonal normals, fall back to a little below seasonal normal early next week, then warm back close to seasonal normals for the latter part of the period. The main precipitation event will be Saturday night, and amounts for the next week will depend primarily on what occurs then. The developing northwest upper flow during the middle to latter part of the forecast period will probably result in just scattered light amounts. && .SHORT TERM...Tonight and Saturday Issued at 232 PM CDT Fri Jun 24 2016 Main forecast focus to be on Saturday afternoon as an approaching cold front runs into an unstable air mass over WI. The biggest issue is trying to determine where the main crux of thunderstorms will be late in the day and whether any of these storms to be severe. The 19z MSAS surface analysis showed an area of high pressure centered over northwest Lower Michigan, with an area of low pressure over northwest South Dakota. A broad southerly flow existed between these two weather features across the Plains and Midwest with rising temperatures and dew points. A warm front stretched from the South Dakota low southeast to the Mid-MS Valley and a cold extended from the surface low south-southwest into the Rockies. The area of high pressure is expected to shift east toward the Eastern Great Lakes tonight allowing for the more pronounced southerly wind to take over WI. While this evening should be mostly clear, expect to see some increase in clouds (especially over Central WI) as the warm front lifts north-northeast into the Upper MS Valley/Midwest. Increasing WAA will not only bring more clouds into WI later tonight, but could generate a chance of showers/thunderstorms across western WI in the pre-dawn hours. Tonight will also be noticeably milder than last night with min temperatures mainly in the upper 50s to lower 60s. Expect the chance for showers/thunderstorms to continue across western WI, although persistent WAA/storm movement could bring some of this precipitation toward parts of Central/North-Central WI Saturday morning. None of these storms would be severe. Main focal point for additional convective activity will be along/ahead of the eastward moving cold front that is progged to reach Central MN by 00z Sunday. Timing/extent of this next round of precipitation is a problem as morning showers or storms would dissipate late Saturday morning and a cap will develop over much of WI during the afternoon. Instability will strengthen with CAPEs maxing out around 2500 J/KG over central WI, along with LI's as low as -8. Another problem is that the better shear/lift/forcing to still be well to our north and west Saturday afternoon in the vicinity of the cold front and trailing closed upper low near Lake Winnipeg. Latest thinking is to slow the eastward advancement of the convection with the main show not arriving until Saturday evening. Therefore, have kept chance pops across Central/North- Central WI for later afternoon, but have kept the east dry. Max temperatures should be quite warm, along with increasing humidity through the day. Look for readings to be near 80 degrees near Lake MI, generally mid 80s elsewhere with a few upper 80s in the typically warmer spots of central and far northeast WI. .LONG TERM...Saturday Night Through Friday Issued at 232 PM CDT Fri Jun 24 2016 The severe weather potential on Saturday night is the main long term forecast concern. The cold front from the northern Plains will surge east Saturday night. The latest guidance suite is perhaps a little slower to form convection along the front when compared to previous runs, but moves it east fairly quickly once it forms. Adjusted PoPs for Saturday night to depict most likely timing of the storms, with categorical 12 hours PoPs across the entire area. It's likely sufficient destabilization will occur Saturday to support a severe threat at least through the evening as southwest low-level flow ahead of the front will continue to bring additional low-level moisture into the area in advance of the front. The upper support is in the form of an unseasonably strong upper system, though that will be holding back well to the west of the surface front. The strongest deep-layer shear will also remain well behind the front. The greatest risk of severe weather will be across central and north-central Wisconsin, with a somewhat lower risk in the east. The severe risk will lessen if the arrival of the storms is slower than what is currently expected. Will need to keep alert for that possibility, since the upper system is still way back to the west over Washington state this afternoon. Convection could still be exiting the east early Sunday. In the wake of that, cold advection aloft will steepen the lapse rates and result in deep mixing and gusty west winds. Temperatures will probably respond well, especially as the east will be getting off to a warm start. Went with max temperatures toward the higher edge of the guidance envelope. At least areas of clouds are expected to drop southeast across the area Sunday night and Monday as a shortwave wrapping around the southwest flank of the departing system crosses the area. The feature could even bring a few showers to the north. A return to northwest upper flow will result in quieter weather for the upcoming work week. No significant changes were needed to the extended forecast initialization grids based on a broad blend of guidance products. && .AVIATION...for 18Z TAF Issuance Issued at 1230 PM CDT Fri Jun 24 2016 High pressure over the Great Lakes this afternoon is forecast to slowly shift east toward the Eastern Great Lakes tonight. VFR conditions are expected through tonight with Saturday morning. Current cu field at 5-6KT feet will dissipate this evening, with mid/high clouds arriving overnight as showers/thunderstorms develop to our west as WAA increases in advance of a warm front. A few of these showers/storms may approach the RHI TAF site toward daybreak/Saturday morning, otherwise dry conditions are expected until later Saturday afternoon as a cold front pushes across MN. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Kallas LONG TERM......Skowronski AVIATION.......AK
Hazardous weather outlook, Jun 24, 2:30 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 230 PM CDT FRI JUN 24 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251930- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 230 PM CDT FRI JUN 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE SATURDAY EVENING AND SATURDAY NIGHT. THE GREATEST RISK OF SEVERE STORMS WILL BE ACROSS CENTRAL AND NORTH-CENTRAL WISCONSIN SATURDAY EVENING. THUNDERSTORMS WILL DEVELOP OVER EASTERN MINNESOTA AND NORTHWEST WISCONSIN SATURDAY AFTERNOON. THE STORMS WILL MOVE EAST...REACHING CENTRAL AND NORTH-CENTRAL WISCONSIN DURING THE EVENING. THE STORMS WILL PROBABLY BEGIN TO WEAKEN BY THE TIME THEY REACH EASTERN WISCONSIN DURING THE LATE EVENING HOURS OR AFTER MIDNIGHT...SO THE RISK OF SEVERE WEATHER IN EASTERN WISCONSIN WILL BE A LITTLE LOWER THAN TO THE WEST. SOME OF THE STORMS WILL ALSO PRODUCE TORRENTIAL RAINFALL...WHICH COULD RESULT IN SOME LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...BUT MAY BE NEEDED SATURDAY EVENING AND SATURDAY NIGHT. LMZ521-522-541>543-251930- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 230 PM CDT FRI JUN 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY INCREASING SOUTH WINDS AND BUILDING WAVE MAY APPROACH LEVELS THAT POSE A HAZARD TO SMALL CRAFT BY SATURDAY AFTERNOON. THUNDERSTORMS ARE POSSIBLE LATE SATURDAY NIGHT. SOME STORMS MAY PRODUCE STRONG WINDS AND TORRENTIAL RAINFALL. GUSTY WEST WINDS SUNDAY MAY REACH LEVELS THAT POSE A HAZARD TO SMALL CRAFT. KALLAS/SKOWRONSKI
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.